MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640607
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
At this time the insert is being reported for the malfunction as it unlocked.There was no mention of patient harm.Follow-up is being conducted.If/when more information is received, the complaint will be updated at that time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 (clinical code, impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and it was stated that: a.The insert did not connect with the tibia plate and it was crushed; b.There was no surgical delay and there was no patient harm; c.The unlock of the insert happened intra-op.During the surgery it was replaced with an additional product.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : unlock of the insert anterior/posterior locking system.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.The photo investigation revealed that the attune ps fb insrt sz 6 7mm [151640607/m04h50] show signs of intended to assembled and subsequently extracted.The tab of locking mechanism was found bent, most likely the bent condition is due to intended to assembled and subsequently extracted damaging the tab in the process.The allegation of interlocking devices do not assemble correctly can be attributed to the bent condition.The potential cause cannot be established with the provided information due to be a multifactorial issue.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed for attune ps fb insrt sz 6 7mm [151640607/m04h50] there is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history lot : product description: attune ps fb insrt sz 6 7mm.Product code: 151640607.Lot number: m04h50.1) quantity manufactured: (b)(4).2) date of manufacture: 07/19/2022.3) any anomalies or deviations identified in dhr: non-conformances associated with this lot.4) expiry date: 06/30/2027.5) ifu reference: ifu-0902-00-828.Device history review : a manufacturing record evaluation was performed for the finished device product code: 151640607.Product name: attune ps fb insrt sz 6 7mm lot number: m04h50 and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary according to the information received, ¿unlock of the insert anterior/posterior locking system¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned attune ps fb insrt sz 6 7mm revealed that the tab of the locking mechanism was found bent.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was found delaminated.The observed damage suggest unsuccessful insertion attempts during the surgical process, however a definitive root cause is not possible to be determined.The mating tibial tray component was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed.The difficulty/inability to assemble mating devices can be confirmed.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 6 7mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: (b)(4) 2) date of manufacture: 07/19/2022 3) any anomalies or deviations identified in dhr: non-conformances associated with this lot.4) expiry date: 06/30/2027 5) ifu reference: ifu-0902-00-828 device history review a manufacturing record evaluation was performed for the finished device [151640607 / m04h50] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
ATTUNE PS FB INSRT SZ 6 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18082654
Report Number1818910-2023-22698
Device Sequence Number12440751
Product Code JWH
UDI-Device Identifier10603295050087
UDI-Public10603295050087
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640607
Device Lot NumberM04H50
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/28/2023
12/15/2023
04/08/2024
05/02/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/29/2023
12/21/2023
04/10/2024
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown